Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 95, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 27, 2008, 1:35 PM EDT for 4 counties in Massachusetts. It was in force for 25 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2008, 1:35 PM EDT (17:35 UTC)
- Expired
- Jun 27, 2008, 2:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Middlesex County, MA, Norfolk County, MA, Suffolk County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 46 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 1:45 PM EDT | TSTM WND DMG | Waltham, MA | NUMEROUS LARGE TREES AND BRANCHES DOWN |
| Jun 27, 2:00 PM EDT | TSTM WND DMG | Dorchester, MA | LARGE TREE DOWN. |
| Jun 27, 2:10 PM EDT | TSTM WND DMG | Watertown, MA | TREE DOWN ON POND STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 5.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 271735
SVRBOX
MAC017-021-025-027-271800-
/O.NEW.KBOX.SV.W.0095.080627T1735Z-080627T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
135 PM EDT FRI JUN 27 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME EAST CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
SOUTHERN MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...WALTHAM...SOMERVILLE...NEWTON...
FRAMINGHAM...CAMBRIDGE...
NORTH CENTRAL NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF BROOKLINE...
WESTERN SUFFOLK COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF BOSTON...
* UNTIL 200 PM EDT
* AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR SOUTHBOROUGH...OR NEAR FRAMINGHAM...AND
MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM SHOULD BE NEAR...
FRAMINGHAM BY 140 PM EDT...
SUDBURY AND NATICK BY 150 PM EDT...
WAYLAND BY 155 PM EDT...
WESTON...WELLESLEY...WALTHAM AND LINCOLN BY 200 PM EDT...
LAT...LON 4229 7104 4227 7105 4225 7159 4236 7161
4252 7106 4248 7105 4247 7106 4246 7105
4232 7101
TIME...MOT...LOC 1735Z 258DEG 18KT 4233 7148
$$
BELKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 11:57 AM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 27, 11:57 AM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1157 AM EDT FRI JUN 27 2008 .SYNOPSIS... AN UNUSUALLY STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER THE GREAT LAKES WILL TRANSPORT WARM AND HUMID WEATHER INTO SOUTHERN NEW ENGLAND THROUGH EARLY NEXT WEEK. THIS ALSO WILL RESULT IN SEVERAL ROUNDS OF STRONG TO SEVERE THUNDERSTORMS THAT WILL BRING TORRENTIAL RAINFALL AND PROBABLY SOME URBAN AND POOR DRAINAGE STREET FLOODING. DRIER WEATHER SHOULD RETURN TO THE REGION BY THE MIDDLE OF NEXT WEEK AS THE UPPER LEVEL SYSTEM FINALLY LIFTS OFF TO THE NORTHEAST. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MWN 11AM WET BULB OF 52F SUGGESTS NR 90 BOS/BDL METRO AREAS. 12Z ALB SOUNDING REVIEWED. PRESUMING OUR ASSESSMENT THAT WE PASS 88F... WE SHOULD DO WELL ON HEAVY CONVECTION. THE ONE FLY IN THE OINTMENT WOULD BE TOO MUCH CLOUD COVER. ATTM...MID LVL MOISTURE POOL MOVING ENE FROM N PA AND NYS INTO SNE ALONG AND S OF MA PIKE DURING FORENOON SHOULD THIN OUT. THE INITIAL FOCUS IS N OF THE MASS PIKE EARLY MID AFTN AND THEN SINKING INTO AN AXIS VCNTY BDL-PYM BETWEEN 4PM AND 7 PM. 12Z GFS CONTINUES RATHER BULLISH. I MAY BE WRONG AND TOO AGGRESSIVE ON THE POTENCY DUE TO CLOUD COVER BUT ATTM WE ARE SETTING UP FOR SVR WX OPS MID AFTN. SKYWARN SHOULD BE IN THE OFFICE FOR A 130PM START FOR POTENTIAL SVR CONVECTION. 88F IS THE TRIGGER TEMP. THIS APPEARS TO BE PRIMARILY AN AFTERNOON/EARLY EVENING EVENT WITH INITIATION SOMEWHERE N MA OR S NH AND OUTFLOWS CASTING ESEWD PER THE 500 AND 300 UPPER LVL FLOW. THAT WOULD/SHOULD PUSH THE HEAVIEST CONVECTION S OF THE MASS PIKE AROUND 5PM. WE HAVE SEEN THE SPC WRF FROM THE 00Z RUN WHICH HAS QUITE A NE-SW ORIENTED BAND OF HEAVY CONVECTION ROLLING ARCED BOS-HVN AT 21Z. AM NOT WITH HIGH CONFIDENCE ON THIS SPECIFIC OUTPUT...SOMETIMES ITS VERY GOOD...SOMETIMES NOT...BUT IN TANDEM WITH THE GFS SIGNALS...WARRANTS CONSIDERATION. AFTER 00Z THE POTENTIAL BIGGER TROUBLE SHOULD BE WELL OFF THE COAST WITH FOCUS MAYBE LAGGING S COAST DURING THE NIGHT BUT AM NOT OVERLY ENTHUSIASTIC ABOUT ANY SVR CONVECTION AFTER 00Z /MANY MWSS AND OR SMWS/. SO WHILE WIND FIELDS AOB 500MB ARE MARGINAL /30KTS/...STEEP LAPSE RATES INCLUDING LARGE EQUIV POTENTIAL TEMP LAPSE RATES...MAYBE WEAK ROTATION /STM MOTION ESEWD ARD 20 KTS/ WITH TT NR 50 SHOULD BE ENOUGH TO CAUSE SCT STRONG TO SVR STORMS. PER ANALYSIS OF THE ALB 12Z SOUNDING USING 90/67 WBZ NR 12K...ZL 12.8 EL 41K TROP 43K AND CLOUD TOP 50K. ANY VIL OVER 50 WILL NEED TO BE CLOSELY MONITORED. PRECIPITABLE WATER VALUES ARE FORECAST AT 1.5 TO 1.9 SO HEAVY DOWNPOURS ARE POSSIBLE...WITH LOCAL STREET FLOODING POSSIBLE IN POOR DRAINAGE AREAS. SINCE FREEZING LEVEL AND WET BULB ZERO LEVEL ARE BETWEEN 12K AND 13K FEET. THIS IS A TAD HIGH FOR HAIL. STRONG WIND GUSTS ARE MORE LIKELY ESPECIALLY IN ANY WATER-LOADED STORMS. AN AIR QUALITY ALERT HAS BEEN ISSUED FOR A PART OF SOUTHEAST MASSACHUSETTS AND S RI. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... TONIGHT...WHERE DOES THE COLD FRONT STALL. SOME OF THE MODELS TONIGHT SUGGEST A STALL NORTH OF THE MASS PIKE. BUT THERE IS ENOUGH NORTHWEST FLOW ALOFT THIS EVENING TO PUSH THE FRONT TO THE SOUTH COAST. EITHER WAY...CLOUDS LINGER THROUGH THE FIRST PART OF THE NIGHT AS WELL AS SCATTERED SHOWERS/ISOLATED TSTMS. MODELS SUGGEST A SECOND SURGE OF RAINFALL OVERNIGHT...PEAKING AROUND 2 AM SATURDAY BUT CONFIDENCE IS VERY LOW ON THIS SECONDARY PULSE. WITH PLENTY OF WET GROUND AND A WEAK WIND FIELD...AND LITTLE DRYING OF THE HUMID AIR...WE EXPECT ANOTHER FOGGY NIGHT ALL AROUND SOUTHERN NEW ENGLAND. SATURDAY... ANY LEFT OVER CONVECTION FROM A POSSIBLE MCS SHOULD HAVE EXITED THE SOUTHEAST NEW ENGLAND COAST BY EARLY SATURDAY MORNING. OTHERWISE...THE NAM/ECMWF/UKMET ARE FAIRLY AGGRESSIVE WITH THE BACKDOOR COLD FRONT WHILE THE GFS IS NOT SO MUCH. HOWEVER...WILL LEAN TOWARDS MODEL CONSENSUS AND BRING THE BACKDOOR FRONT THROUGH THE COASTAL PLAIN. THEREFORE...WILL TREND HIGHS FROM THE 70S ALONG THE IMMEDIATE EASTERN MA COAST TO THE UPPER 80S IN THE CONNECTICUT RIVER VALLEY. AS FOR CONVECTIVE CHANCES...ANOTHER SHORTWAVE LOOKS TO APPROACH FROM THE WEST DURING THE AFTERNOON. MODELS NOT THAT AGGRESSIVE WITH QPF AND THAT IS PROBABLY BECAUSE THE SHORTWAVE DOES NOT ARRIVE UNTIL MID TO LATE AFTERNOON. HOWEVER...SURFACE DEWPOINTS AROUND 70 ACROSS THE INTERIOR WHICH SHOULD RESULT IN A FAIR AMOUNT OF LOW LEVEL INSTABILITY. THEREFORE...WILL GO WITH CHANCE POPS TO THE FROM THE LATE AFTERNOON AND INTO THE EVENING FOR SCATTERED SHOWERS/THUNDERSTORMS NORTHWEST OF I-95 WITH THE BEST CHANCE ACROSS SOUTHWEST NH...WESTERN MA...CONNECTICUT. WIND FIELDS COULD BE BETTER...BUT THERE SHOULD BE ENOUGH CAPE TO BRING THE POTENTIAL FOR AT LEAST A FEW SEVERE THUNDERSTORMS TO THE INTERIOR. IN ADDITION...HIGH PWATS WILL BRING THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WITH ANY OF THE ACTIVITY THAT DEVELOPS. ALONG THE COASTAL PLAIN...WILL CARRY JUST SLIGHT CHANCE POPS AS THE STABILIZING MARINE LAYER MAY LIMIT CONVECTIVE POTENTIAL. SATURDAY NIGHT... CONTINUED WARM ADVECTION AND ELEVATED INSTABILITY SHOULD A THREAT OF SCATTERED SHOWERS/THUNDERSTORMS OVERNIGHT...ALTHOUGH THIS ACTIVITY WILL BE HIT AND MISS AND MOST OF THE NIGHT IT MAY END UP DRY. THE BEST CHANCE LOOKS TO BE OVER THE NORTHWEST SECTIONS AND THAT IS WHERE WE WILL RUN WITH LIKELY POPS AND TAPER TO LOW CHANCE ON THE COASTAL PLAIN. WITH THE LOSS OF DAYTIME HEATING...WE SHOULD SEE THE BACKDOOR COLD FRONT PUSH FURTHER WEST THROUGH MUCH OF OUR REGION. WITH VERY HIGH DEWPOINTS IN PLACE WE MAY SEE AREAS OF DENSE FOG DEVELOP BRINING POOR VISIBILITIES TO MUCH OF THE REGION. LOWS SHOULD MAINLY BE IN THE 60S. && .LONG TERM /SUNDAY THROUGH THURSDAY/... SUNDAY... THE BACKDOOR COLD FRONT LOOKS TO WASHOUT AS DEEP MERIDIONAL FLOW CONTINUES BRINGS COPIOUS AMOUNTS OF LOW LEVEL MOISTURE INTO OUR REGION. DEWPOINTS MAY EXCEED 70 ACROSS PORTIONS OF OUR REGION. SEVERAL SHORTWAVE DISTURBANCES WILL BRING SEVERAL ROUNDS OF SHOWERS/THUNDERSTORMS TO THE REGION. AGAIN...THE BULK OF THE ACTION LOOKS TO BE FOCUSED ACROSS THE INTERIOR CLOSER TO THE BETTER DYNAMICS AND INSTABILITY. WILL RUN WITH HIGH END LIKELY POPS ACROSS THE INTERIOR...AND TAPER TO CHANCE ALONG THE COASTAL PLAIN. ANY SHOWERS/THUNDERSTORMS WILL BRING THE POTENTIAL FOR TORRENTIAL RAINFALL AND LOCALIZED FLOODING ACROSS THE INTERIOR. THERE IS ALSO THE POTENTIAL FOR MORE SEVERE WEATHER TO THE NORTHWEST OF I-95 WITH GOOD WIND FIELDS AND DEEP LOW LEVEL MOISTURE. THE PRIMARY SEVERE WEATHER RISK WILL BE DAMAGING WET MICROBURSTS. WHETHER OR NOT THIS IS REALIZED WILL DEPEND ON THE AMOUNT OF INSOLATION WE SEE. WE DO EXPECT A FAIR AMOUNT OF CLOUDINESS AROUND FOR MUCH OF THE DAY...BUT IF WE CAN MUSTER A FEW PEEKS OF SUNSHINE IT WONT TAKE MUCH TO DESTABILIZE WITH 70+ DEWPOINTS SO THE SEVERE WEATHER POTENTIAL ACROSS THE INTERIOR WILL HAVE TO BE MONITORED. WE BLENDED MAV/MET TEMPERATURES AND EXPECT HIGHS MAINLY IN THE UPPER 70S TO LOWER 80S. SUNDAY NIGHT... WILL HAVE LIKELY POPS ACROSS MOST OF THE REGION FOR THE CONTINUED POTENTIAL OF SHOWERS AND THUNDERSTORMS. HEAVY RAINFALL AND LOCALIZED FLOODING WILL CONTINUE TO BE A CONCERN ACROSS THE INTERIOR AS THE UPPER LEVEL SYSTEM IS VERY SLOW MOVING AND THE ATMOSPHERE WILL BE JUICED. MONDAY AND TUESDAY... WILL CONTINUE WITH A CHANCE OF POPS FOR SHOWERS AND THUNDERSTORMS AS UPPER LEVEL TROUGH REMAINS TO OUR WEST. WE MAY THE BULK OF THE PRECIPITATION BEGIN TO SHIFT TOWARDS THE COASTAL PLAIN AS THE SYSTEM VERY SLOWLY INCHES TO THE EAST AND WE ALSO BEGIN TO LOSE OUR REAL DEEP MOISTURE. WEDNESDAY AND THURSDAY... UPPER LEVEL TROUGH FINALLY LIFTS OFF TO THE NORTHEAST. IT SHOULD MAINLY BE DRY...BUT ANOTHER APPROACHING COLD FRONT LATE THURSDAY MAY TRIGGER A FEW AFTERNOON/EVENING SHOWERS/THUNDERSTORMS. JUST WENT WITH SLIGHT CHANCE POPS FOR NOW SINCE ITS 7 DAYS OUT AND WE HAD SO MUCH UPCOMING WEATHER DID NOT HAVE TIME TO ANALYZE THIS TOO MUCH. HIGHS SHOULD MAINLY BE IN THE 80S AWAY FROM THE IMMEDIATE SOUTH COAST/CAPE/ISLANDS. && .AVIATION /16Z FRIDAY THROUGH TUESDAY/... VFR HAZY THIS AFTERNOON MVFR/IFR IN SCATTERED THUNDERSTORMS...CONTINUING THROUGH THE FIRST HALF OF TONIGHT. WET GROUND-LIGHT WIND-MOIST AIR WILL COMBINE FOR SOME PATCHY FOG LATER TONIGHT. OUTLOOK...SATURDAY THROUGH TUESDAY... VFR CONDITIONS WILL BE MIXED WITH TIMES OF MVFR/IFR IN ROUNDS OF SHOWERS/THUNDERSTORMS...PARTICULARLY ACROSS THE INTERIOR. IN ADDITION...AREAS OF PATCHY DENSE FOG PARTICULARLY DURING THE OVERNIGHT HOURS WILL RESULT IN SOME MVFR/IFR CONDITIONS AND THIS WILL BE MOST PREVALENT ALONG THE COAST. && .MARINE... TODAY AND TONIGHT...TSTMS DEVELOPING THIS AFTERNOON AND MOVING ACROSS THE WATERS. OVERALL WINDS AND SEAS LOOK TO STAY BELOW SMALL CRAFT THRESHOLDS...BUT WITH 5 FOOT SEAS ON THE BORDER OF OUR SOUTHERN OUTER WATERS. ISOLATED SMW STORMS FOR 35 OR 40 KTS ANTICIPATED BOS HARB TO NARR BAY INCLUDING W PART OF CAPE COD BAY 4PM-8PM. OUTLOOK...SATURDAY THROUGH TUESDAY... WNA APPEARS TO BE SUFFERING A CONTINUED PROBLEM OF OVER FORECASTING WAVE HEIGHTS WITH AN INVERSION OVER THE COOL OCEAN. NONETHELESS...SCA CONDITIONS ARE POSSIBLE ACROSS THE SOUTHERN OUTER WATERS LATE THIS WEEKEND INTO EARLY NEXT WEEK WITH A PERSISTENT SOUTH TO SOUTHWEST FLOW. WE MAY SEE SCA WIND GUSTS ACROSS THE WATERS LATER SUNDAY INTO MONDAY AS LOW LEVEL JET INCREASES. REGARDLESS...FEEL WNA MODEL IS TOO HIGH WITH THE SEAS OVER THIS PERIOD AND UNDERCUT THEM. THE OTHER CONCERN WILL BE FOR AREAS OF DENSE FOG AT TIMES. THIS A RESULT OF DEEP MOISTURE OVER RUNNING THE COOL OCEAN. && .HYDROLOGY... PRECIPITABLE WATER VALUES INCREASE TO THE 1.5 TO 1.8 INCH RANGE BY THIS AFTERNOON. THIS WILL SUPPORT SOME HEAVY DOWNPOURS. GENERAL FLOODING LOOKS DIFFICULT AS AREAL FLOODING VALUES ARE 2-3 INCHES IN ONE HOUR AND 3-4.5 INCHES IN 3 HOURS. HOWEVER THE JUICINESS OF THE AIRMASS COULD STILL LEAD TO LOCALLY HEAVY DOWNPOURS THIS AFTERNOON AND EARLY TONIGHT THAT COULD BRING URBAN AND POOR DRAINAGE FLOODING. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...WTB/DRAG/FRANK NEAR TERM...WTB/DRAG 1157 SHORT TERM...WTB/DRAG 1157 LONG TERM...FRANK AVIATION...WTB/DRAG/FRANK MARINE...WTB/FRANK HYDROLOGY...
Hazardous weather outlook, Jun 27, 4:25 AM EDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 425 AM EDT FRI JUN 27 2008 CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001-002-280830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- 425 AM EDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTHERN NEW ENGLAND. SCATTERED THUNDERSTORMS MAY POP UP JUST ABOUT ANYWHERE THIS AFTERNOON...BUT AS WE GET INTO THE EVENING HOURS THE PRIMARY RISK WILL SHIFT TO AREAS SOUTH OF THE MASSACHUSETTS TURNPIKE. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM WILL BE STRONG DAMAGING STRAIGHT LINE WIND GUSTS AND A SECONDARY CONCERN WILL BE FOR LARGE HAIL. IN ADDITION...THESE THUNDERSTORMS WILL CONTAIN DANGEROUS CLOUD TO GROUND LIGHTNING. THEY ALSO WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL THAT MAY RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A RATHER STRONG UPPER LEVEL SYSTEM FOR LATE JUNE WILL BRING THE POTENTIAL FOR ROUNDS OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL THIS WEEKEND INTO EARLY NEXT WEEK. INITIALLY...THE FOCUS FOR THE HEAVIEST PRECIPITATION LOOKS TO BE ACROSS THE INTERIOR BUT THIS MAY GRADUALLY SHIFT TOWARDS THE COASTAL PLAIN. THE LOCATION OF THE HEAVIEST RAIN REMAINS UNCERTAIN...BUT BECAUSE THIS LOOKS TO BE A VERY SLOW MOVING SYSTEM WE WILL STILL NEED TO BE CONCERNED ABOUT URBAN AND POOR DRAINAGE FLOODING. IN ADDITION... THERE IS THE POTENTIAL FOR MORE SEVERE THUNDERSTORMS. WHEN AND WHERE THIS OCCURS WILL DEPEND ON TIMING...AMOUNT OF SUNSHINE AND POSITIONING OF A FRONTAL BOUNDARY. THE BEST CHANCE FOR SEVERE WEATHER THIS WEEKEND WILL BE ACROSS THE INTERIOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR THE POTENTIAL OF SCATTERED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. MAZ017>024-RIZ003>008-280830- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 425 AM EDT FRI JUN 27 2008 ...AIR QUALITY ALERT IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. IN ADDITION...SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTHERN NEW ENGLAND. SCATTERED THUNDERSTORMS MAY POP UP JUST ABOUT ANYWHERE THIS AFTERNOON...BUT AS WE GET INTO THE EVENING HOURS THE PRIMARY RISK WILL SHIFT TO AREAS SOUTH OF THE MASSACHUSETTS TURNPIKE. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM WILL BE STRONG DAMAGING STRAIGHT LINE WIND GUSTS. A SECONDARY CONCERN WILL BE FOR LARGE HAIL. THESE THUNDERSTORMS WILL CONTAIN DANGEROUS CLOUD TO GROUND LIGHTNING. THEY ALSO WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL THAT MAY RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A RATHER STRONG UPPER LEVEL SYSTEM FOR LATE JUNE WILL BRING THE POTENTIAL FOR ROUNDS OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL THIS WEEKEND INTO EARLY NEXT WEEK. INITIALLY...THE FOCUS FOR THE HEAVIEST PRECIPITATION LOOKS TO BE ACROSS THE INTERIOR BUT THIS MAY GRADUALLY SHIFT TOWARDS THE COASTAL PLAIN. THE LOCATION OF THE HEAVIEST RAIN REMAINS UNCERTAIN...BUT BECAUSE THIS LOOKS TO BE A VERY SLOW MOVING SYSTEM WE WILL STILL NEED TO BE CONCERNED ABOUT URBAN AND POOR DRAINAGE FLOODING. IN ADDITION... THERE IS THE POTENTIAL FOR MORE SEVERE THUNDERSTORMS. WHEN AND WHERE THIS OCCURS WILL DEPEND ON TIMING...AMOUNT OF SUNSHINE AND POSITIONING OF A FRONTAL BOUNDARY. THE BEST CHANCE FOR SEVERE WEATHER THIS WEEKEND WILL BE ACROSS THE INTERIOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR THE POTENTIAL OF SCATTERED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. ANZ230>237-250-254-255-280830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 425 AM EDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG THUNDERSTORMS MAY AFFECT THE WATERS THIS AFTERNOON AND EVENING WITH ISOLATED GUSTS TO 40 KNOTS...ESPECIALLY BOSTON HARBOR TO THE SOUTH COAST INCLUDING NARRAGANSETT BAY. PATCHY DENSE FOG MAY AFFECT THE WATERS DURING THE OVERNIGHT HOURS LATER THIS WEEKEND AND INTO EARLY NEXT WEEK. THERE WILL ALSO BE THE CHANCE FOR A FEW MORE THUNDERSTORMS LATER THIS WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WTB/FRANK
In the hours before
Special weather statement, Jun 27, 1:23 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 123 PM EDT FRI JUN 27 2008 MAZ005-007-014-015-271800- CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- 123 PM EDT FRI JUN 27 2008 AT 118 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SERIES OF STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL FROM MAYNARD TO OVER LINCOLN...MOVING EAST AT 21 MPH. THESE THUNDERSTORMS SHOULD BE NEAR...WATERTOWN AND BURLINGTON BY 130 PM EDT...MEDFORD AND ARLINGTON BY 140 PM EDT...MALDEN AND EVERETT BY 150 PM EDT...REVERE AND CHELSEA BY 200 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. BELK
Special weather statement, Jun 27, 1:32 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 132 PM EDT FRI JUN 27 2008 MAZ005-012>016-271800- CENTRAL MIDDLESEX COUNTY MA-EASTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SOUTHERN WORCESTER MA-SUFFOLK MA-WESTERN NORFOLK MA- 132 PM EDT FRI JUN 27 2008 AT 127 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER SOUTHBOROUGH...OR ABOUT 4 MILES WEST OF FRAMINGHAM...MOVING EAST AT 39 MPH. THE THUNDERSTORM SHOULD BE NEAR...NATICK AND SUDBURY BY 140 PM EDT... WEST ROXBURY AND WELLESLEY BY 150 PM EDT...ROSLINDALE AND DORCHESTER BY 200 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. BELK
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:09 PM EDT | Special Marine Warning | BOX | 36 min | |
| Jun 27, 1:56 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Plymouth, Suffolk | 49 min |
| Jun 27, 2:10 PM EDT | Special Marine Warning | BOX | 65 min | |
| Jun 27, 2:12 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Plymouth, Suffolk | 33 min |
| Jun 27, 2:14 PM EDT | Areal Flood Advisory | BOX | Middlesex, Norfolk, Plymouth, Suffolk | 46 min |
| Jun 27, 2:56 PM EDT | Special Marine Warning | BOX | 64 min | |
| Jun 27, 3:15 PM EDT | Special Marine Warning | BOX | 30 min | |
| Jun 27, 3:37 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 38 min |
| Jun 27, 4:14 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 49 min |
| Jun 27, 4:15 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 21 min |
| Jun 27, 4:48 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 42 min |
| Jun 27, 4:56 PM EDT | Areal Flood Advisory | BOX | Essex | 2 hr |
| Jun 27, 5:14 PM EDT | Special Marine Warning | BOX | 61 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.